A 75-year-old male asked:
How do i deal with the severe abdominal pain caused by gas build-up in my digestive system on hemodialysis days?
1 doctor answer • 1 doctor weighed in
Internal Medicine 61 years experience
Gas: Two suggestions: to help break down the gas bubbles, drink hot water and apply a hot water to the abdomen. These measures enable you to pass the gas downward easier for rectal expulsion. To prevent gas build up, avoid gas producing foods and take simethicone after meals and as needed at bedtime. Ask your nephrologist whether there is a relationship between dialysis and intestinal gas buildup.
1.6k viewsAnswered >2 years ago
Last updated Apr 3, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.